It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Inner Ear Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-13-2007, 11:00 AM   #1
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: St.Lous
Posts: 500
Heckofagal HB UserHeckofagal HB UserHeckofagal HB UserHeckofagal HB UserHeckofagal HB User
Anyone have inner ear problems due to hypothyroidism?

Hello everyone. I was diagnosed with Hypothyroidism 3 months ago and am currently on thyroid meds and looking for my optimal dose. When I was diagnosed some of my symtoms included major dizziness and that fullness feeling in my ears. (Have had a few bouts of vertigo over the years.) After starting meds that seemed to resolve in a couple weeks. Had a little dosing error on my meds and was a bit undermedicated for 7-10 days which brought on all my hypo symptoms again. Along with the others I had fullness in my ears but not so much dizziness until after I had an abdominal MRI. Was feeling a bit uncomfortable in the MRI machine and was afraid with what was in my vision field and with the noises the machine was making that it might set off my vertigo (in the past has been set off by sight or noises or few days after flying). Immediately after the test I experienced double vision that lasted for an hour and then problems focusing my eyes for a few hours after. (Yep, trip to the ER proved no stroke.) At first I wondered if the double vision could have been brought on by a panic attack (also a sign of hypothyroid) but now I wonder if it is vestibular related??? That was 5 days ago and I still have the pressure in my ears and not really a dizzy feeling but more of a 'spacey' feeling. I'm hoping this goes away soon as my body adjusts to the thyroid meds again. Docs have all awknowledged 'fluid in the inner ear' but have not given me more of an explanantion.

I am back on my correct dose of meds for the thyroid but I'm afraid we may have to play with the meds to get my optimal dose and that all this will return in the future.

Anyone else here have this brought on from thyroid issues???

 
Sponsors Lightbulb
   
Old 02-13-2007, 12:16 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2006
Location: Stourbridge, UK
Posts: 593
sheriff56 HB User
Re: Anyone have inner ear problems due to hypothyroidism?

My GP Did initailly think it may be thyroid related, but blood tests were all normal, I have had them repeated every few months to make sure???
Jayne

 
Old 02-13-2007, 01:37 PM   #3
Veteran
(female)
 
Join Date: Dec 2006
Location: NJ
Posts: 371
Joni9921 HB UserJoni9921 HB User
Re: Anyone have inner ear problems due to hypothyroidism?

Here's some interesting studies regarding hypothyroidism and vestibular disorders:

[url]http://www.ncbi.nlm.nih.gov/entrez/q...ubmed_docs[/url] um

[url]http://www.ncbi.nlm.nih.gov/entrez/q...ubmed_docsu[/url] m

[url]http://www.ncbi.nlm.nih.gov/entrez/q...ubmed_docsu[/url] m

 
Old 02-17-2007, 08:14 PM   #4
Senior Member
(female)
 
Join Date: Sep 2004
Posts: 191
noodles3 HB User
Re: Anyone have inner ear problems due to hypothyroidism?

This is very interesting. When I had my severe attack and was hospitalized, they tested my tsh which was much lower (under 2) than it normally is. I have never seen it that low. There must be some connection.

 
Old 02-18-2007, 04:42 PM   #5
Newbie
(female)
 
Join Date: Apr 2006
Location: US
Posts: 3
tourwoman HB User
Re: Anyone have inner ear problems due to hypothyroidism?

Quote:
Originally Posted by Heckofagal View Post
Hello everyone. I was diagnosed with Hypothyroidism 3 months ago and am currently on thyroid meds and looking for my optimal dose. When I was diagnosed some of my symtoms included major dizziness and that fullness feeling in my ears. (Have had a few bouts of vertigo over the years.) After starting meds that seemed to resolve in a couple weeks. Had a little dosing error on my meds and was a bit undermedicated for 7-10 days which brought on all my hypo symptoms again. Along with the others I had fullness in my ears but not so much dizziness until after I had an abdominal MRI. Was feeling a bit uncomfortable in the MRI machine and was afraid with what was in my vision field and with the noises the machine was making that it might set off my vertigo (in the past has been set off by sight or noises or few days after flying). Immediately after the test I experienced double vision that lasted for an hour and then problems focusing my eyes for a few hours after. (Yep, trip to the ER proved no stroke.) At first I wondered if the double vision could have been brought on by a panic attack (also a sign of hypothyroid) but now I wonder if it is vestibular related??? That was 5 days ago and I still have the pressure in my ears and not really a dizzy feeling but more of a 'spacey' feeling. I'm hoping this goes away soon as my body adjusts to the thyroid meds again. Docs have all awknowledged 'fluid in the inner ear' but have not given me more of an explanantion.

I am back on my correct dose of meds for the thyroid but I'm afraid we may have to play with the meds to get my optimal dose and that all this will return in the future.

Anyone else here have this brought on from thyroid issues???

 
Old 02-18-2007, 04:43 PM   #6
Newbie
(female)
 
Join Date: Apr 2006
Location: US
Posts: 3
tourwoman HB User
Re: Anyone have inner ear problems due to hypothyroidism?

What kind of test did you have that diagnosed fluid in your inner ear?

 
Old 02-19-2007, 01:59 PM   #7
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: St.Lous
Posts: 500
Heckofagal HB UserHeckofagal HB UserHeckofagal HB UserHeckofagal HB UserHeckofagal HB User
Re: Anyone have inner ear problems due to hypothyroidism?

Both my GP and the ER doc looked in my ear with the funnel/light thing and said they could see the pressure indicating fluid.

I'm doing much better as my meds are leveling out. But driving seems to make me a bit dizzy or spacey or gives me a feeling I can't quite explain.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Icepick-like ear pain.. anyone else? Dee74 Inner Ear Disorders 5 04-08-2008 03:51 PM
Anyone taking Prozac? I would like to know side effects and if it is helping? j2006 Anxiety 101 03-12-2007 05:33 PM
Does anyone feel like they're on a boat SirPhish Anxiety 20 11-15-2006 06:34 AM
Thyroid affecting inner ear Sco24 Thyroid Disorders 2 04-05-2006 07:10 AM
Hypothyroidism, can anyone help? MAD MAZ Thyroid Disorders 4 10-26-2005 03:04 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 08:06 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!